finding it is not working for me and I am even more tired than before. Any info would be greatly appreciated.
1 grain (60 mg) of Armour thyroid contains 9 mcg of T3 and 38 mcg of T4. Notice how we are already talking in terms of micrograms (mcg), just like with Synthroid. We are almost ready to compare apples with apples. OK, remember how T3 is approximately four times as potent as T4? Good! Multiply the 9 mcg of T3 times 4 and add that to the 38 mcg of T4:
36 mcg (9 mcg of T3 times 4)
+ 38 mcg of T4
1 grain (60 mg) of Armour equals approximately 74 mcg of T4 (Synthroid)
I recently just switched over also, but not to Armour but Nature-Throid, which is a parallel hormone. I also was on 75 mcg Synthroid from 2002, but it has stopped working for me after I quit smoking last November. I am not optimized as yet on Nature-Throid, but I'm will get there. My med needs tweaking as I just new blood results. I started a 1.5 grain and my last blood test revealed I was below my ranges in both T4 and T3, so I am taking another grain for a total of 2.5 grains. I just started this dosage last Wednesday. BTW, when I was on Synthroid, I was not fully well and didn't know they were other meds on the market.
I've had to switch around a few times in 11 years. After awhile some just don't work, but I think their all very similar. I'm taking .1mg of Levothyroxine now, but I'm tired too. I might have to travel 300 miles to see a real endocronolgist; there are none up here in the redwoods! hope you get it right. good Luck. sharonh
about 2 months ago i had a goiter the size of a small egg removed, i was able to keep 5% of my thyroid, right after surgery i was put on .125 of Synthroid, after 1 month it was dropped to .112, let me just say I feel horrible, i am tired all the time, gained 6 lbs, I am on weight watchers, I go to the gym 5 to 6 days a week, went for 30 min to 45 min of cardio (hard cardio) and i feel the same way i did before I had surgery LONG story short, i did LOTS of research and decided I wanted to try Armour, I called my doctor at first she said NO flat out NO, i asked her why she said she did not like it and feels it does not work as well as synthroid, I told her that it is my body i should have a choice in this not just NO, she ended up putting me on 75 mg, I just started 2 days ago, I really hope that this will help me out, I hate feeling this way, the big thing on the synthroid,
is it only really takes care of your t4 counts nothing to do with the t3!
SO lets see how i feel and if this will give me the pep and help me lose weight again, FIRST do not mistake me I did not ask for this to help lose weight I asked for this because i feel it is the right choice for me, I have a 90 day supply, will keep all posted, has anyone else new to armour?
I highly recommend Tirosint! It's the only Thyroid drug like it's kind; it's a liquid gel, gluten free, dye free and no artificial fillers. It has no known side effects. There is no generic for this drug. I have been on Tirosint for almost 5 years now and have never felt better in my life since being diagnosed with a Thyroid disease. I have tried Synthroid and Armour before and could not tolerate them especially since they reformulated Armour. One thing you have to remember is that Tirosint is a liquid gel and not like any other thyroid drug on the market. It will reach the blood stream more quickly so you most likely will need a lower dose compared to the any other Thyroid drug on the market which has to go through the digestive tract first making them not as consistent. Tirosint is in micrograms; 50, 75, 88, 100, etc.
This drug is a bit more expensive, but you can print out a coupon from their website to give to your Pharmacy and they will keep it on file for you to use each and every time!
I have a similar question. I started Armour about 3 weeks ago at my own request. I've taken Levo for about 10 years since having my thyroid removed due to Graves' disease. I was having difficulty getting my numbers evened out - had to alternate 75 and 88mcg each day. In the past week I developed serious temp changes- hot to freezing and vice versa. I don't feel perky and my appetite has dropped. Oh and I spend a lot more time in the bathroom. Has anyone else experienced these symptoms?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2017 • 3 answers
Updated 5 Jan 2012 • 2 answers
Updated 14 May 2018 • 5 answers
Hypothyroidism - After Thyroid Removal - Armour Thyroid,did it help your Hypo sooner? GP Dr wants me
Updated 26 Nov 2014 • 1 answer
Updated 5 Nov 2018 • 1 answer